Alert archive / Ohio / Tornado Warnings in 2023

Tornado Warning 6, NWS Cleveland, OH

June 15, 2023Ashland County, Huron County, Richland County, Ohio

NWS Cleveland, OH issued this tornado warning at Jun 15, 2023, 8:21 PM EDT for Ashland County, Huron County, Richland County, Ohio. It was in force for 24 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2023, 8:21 PM EDT (00:21 UTC)
Expired
Jun 15, 2023, 8:45 PM EDT
In force
24 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Ashland County, OH, Huron County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 8:32 PM EDTHAIL 1.75Savannah, OH
Jun 15, 8:32 PM EDTHAIL 1.75Savannah, OH
Jun 15, 8:35 PM EDTHAIL 1.252 E Bailey Lakes, OHReport from mPING: Half Dollar (1.25 in.).
Jun 15, 8:35 PM EDTHAIL 1.252 E Bailey Lakes, OHReport from mPING: Half Dollar (1.25 in.).
Jun 15, 8:37 PM EDTHAIL 2.25Bailey Lakes, OHPicture submitted via social media.
Jun 15, 8:37 PM EDTHAIL 2.25Bailey Lakes, OHPicture submitted via social media.
Jun 15, 8:46 PM EDTHAIL 1.53 Nne Polk, OHTime estimated via radar.
Jun 15, 8:46 PM EDTHAIL 1.53 Nne Polk, OHTime estimated via radar.
Jun 15, 8:47 PM EDTTORNADO3 Wsw Polk, OHPreliminary NWS storm survey determined an EF-0 tornado with estimated winds of 85 mph and an estimated width of 300 yards touched down 1 mile north-northeast of Nankin, OH and tracked southeast for 1.2 miles. The tornado uprooted trees and damaged multiple ou
Jun 15, 8:47 PM EDTTORNADO3 Wsw Polk, OHPreliminary NWS storm survey determined an EF-0 tornado with estimated winds of 85 mph and an estimated width of 300 yards touched down 1 mile north-northeast of Nankin, OH and tracked southeast for 1.2 miles. The tornado uprooted trees and damaged multiple ou
Jun 15, 8:49 PM EDTHAIL 1.753 E Bailey Lakes, OHReport from mPING: Golf Ball (1.75 in.).
Jun 15, 8:49 PM EDTHAIL 1.753 E Bailey Lakes, OHReport from mPING: Golf Ball (1.75 in.).
Jun 15, 8:50 PM EDTTSTM WND DMG3 Wsw Polk, OHNumerous trees down along SR 58 between County Rd 801 and 852.
Jun 15, 8:50 PM EDTTSTM WND DMG3 Wsw Polk, OHNumerous trees down along SR 58 between County Rd 801 and 852.
Jun 15, 8:50 PM EDTHAIL 1.753 Sw Polk, OH
Jun 15, 8:50 PM EDTHAIL 1.753 Sw Polk, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:17 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2023-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2023-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1580 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

478 
WFUS51 KCLE 160021
TORCLE
OHC005-077-139-160045-
/O.NEW.KCLE.TO.W.0006.230616T0021Z-230616T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cleveland OH
821 PM EDT Thu Jun 15 2023

The National Weather Service in Cleveland has issued a

* Tornado Warning for...
  Northeastern Richland County in north central Ohio...
  Southeastern Huron County in north central Ohio...
  Northern Ashland County in north central Ohio...

* Until 845 PM EDT.
    
* At 821 PM EDT, a severe thunderstorm capable of producing a 
  tornado was located near Greenwich, or 3 miles west of New London 
  and 14 miles southeast of Norwalk, moving southeast at 40 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ashland, New London, Savannah, Polk, Sullivan, Greenwich, Bailey
  Lakes, Nankin, Rowsburg, Nova and Olivesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4103 8263 4112 8248 4110 8234 4107 8233
      4107 8228 4101 8217 4099 8217 4099 8213
      4084 8213 4084 8237
TIME...MOT...LOC 0021Z 302DEG 36KT 4106 8245 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Sullivan
2 follow-up statements
428 
WWUS51 KCLE 160037
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
837 PM EDT Thu Jun 15 2023

OHC077-160046-
/O.CAN.KCLE.TO.W.0006.000000T0000Z-230616T0045Z/
Huron OH-
837 PM EDT Thu Jun 15 2023

...THE TORNADO WARNING FOR SOUTHEASTERN HURON COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled. A 
Severe Thunderstorm Warning remains in effect until 900 PM. 

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.

LAT...LON 4094 8251 4099 8253 4099 8243 4107 8244
      4107 8228 4101 8217 4099 8217 4099 8213
      4084 8213 4084 8237
TIME...MOT...LOC 0036Z 309DEG 33KT 4101 8241 

$$

OHC005-139-160045-
/O.CON.KCLE.TO.W.0006.000000T0000Z-230616T0045Z/
Richland OH-Ashland OH-
837 PM EDT Thu Jun 15 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHEASTERN RICHLAND AND NORTHERN ASHLAND COUNTIES...
    
At 836 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Savannah, or 10 miles northwest of Ashland, moving
southeast at 40 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ashland, New London, Savannah, Polk, Sullivan, Bailey Lakes, Nankin,
Rowsburg, Nova and Olivesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4094 8251 4099 8253 4099 8243 4107 8244
      4107 8228 4101 8217 4099 8217 4099 8213
      4084 8213 4084 8237
TIME...MOT...LOC 0036Z 309DEG 33KT 4101 8241 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Sullivan
548 
WWUS51 KCLE 160046
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
846 PM EDT Thu Jun 15 2023

OHC005-139-160056-
/O.EXP.KCLE.TO.W.0006.000000T0000Z-230616T0045Z/
Richland OH-Ashland OH-
846 PM EDT Thu Jun 15 2023

...THE TORNADO WARNING FOR NORTHEASTERN RICHLAND AND NORTHERN ASHLAND
COUNTIES HAS EXPIRED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.

LAT...LON 4094 8251 4099 8253 4099 8243 4107 8244
      4107 8228 4101 8217 4099 8217 4099 8213
      4084 8213 4084 8237
TIME...MOT...LOC 0046Z 302DEG 36KT 4097 8232 

$$

Sefcovic

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jun 15, 8:11 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 15, 8:11 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
811 PM EDT Thu Jun 15 2023

...00z TAF Aviation and Near Term Forecast Update...

.SYNOPSIS...
Low pressure will pull a cold front southeast across the area this
evening. A trough will linger over the eastern Great Lakes on
Friday. A ridge of high pressure will return for the weekend.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
730 pm update...
This evening's weather turned very busy in a hurry with
convection becoming more severe than expected, especially from
the Toledo area eastward towards just west of the CLE metro area
as of this update. There is a severe storm watch out for
portions of northern Ohio until 11 pm EDT. The severe weather
threat should continue for a couple more hours before the
convection should start a downward trend with intensity. We will
keep this evening update kind of short due to active warnings
and severe weather operations going on at this time.

Previous discussion...
The forecast area resides between a ridge of high pressure over
western Pennsylvania and surface low pressure over southern lower
Michigan. Moisture is pooling near and immediately ahead of this
feature with dewpoints approaching 60 degrees along the I-75
corridor while holding steady or slowly starting to increase in the
east. The combination of smoke and increasing cirrus has limiting
warming and lowered high temperatures into the 70s for most
areas. Mixed layer CAPE is near 1000 J/kg ahead of low pressure
in eastern Indiana and expecting instability to increase across
mainly NW Ohio this evening as low level moisture continues to
increase. Instability is expected to peak through about 7 PM
before we lose heating and experience some marginal stabilization
of the boundary layer.

Cumulus cloud field has developed from near Lansing southwest into
northern Indiana along the cold front. Overall deep layer
moisture is less than previously expected as evident by
considerable dry air in the low level water vapor imagery. This
may result in lower coverage of showers and thunderstorms but
have only lowered pops by 10-20 percent given stronger forcing
is yet to arrive. Potent upper level low continues to pivot
south across Michigan late this afternoon with a few
thunderstorms starting to develop over Central Lower Michigan.
We do still expect showers and thunderstorms to develop as the
stronger forcing interacts with the surface front reaching NW
Ohio towards 23Z. In addition, activity that develops over
southeast Michigan may consolidate over Lake Erie and eventually
move onshore near and east of Cleveland as the surface low
crosses the lake later this evening. The area is included in a
marginal risk for severe weather as shear increases with a jet
streak at 500mb rounding the base of the trough. Main window
for any strong to severe thunderstorms will be from 5-10 PM
although may start to see some CIN developing after 8 PM. Main
severe weather concerns this evening are a few wind gusts of
50-60 mph and hail to quarter size. There is some backing of the
low level flow ahead of the low and can not rule out some
rotation in the atmosphere but LCLs are likely to be too high
for much of a tornado concern.

Rain showers will linger in the east overnight with cold advection
ramping up behind the front. Low clouds also arrive behind this
low so minimum temperatures are only expected to drop into the
low to mid 50s. Scattered showers may linger across eastern Ohio
and Pennsylvania through midday on Friday with the upper trough
overhead. Clearing from the northwest will be gradual through
the afternoon as high pressure builds into the western Great
Lakes. Conditions continue to dry on Friday night with lows in
the upper 40s to lower 50s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper level ridging and surface high pressure will build over
the area from the west during the day Saturday and into the
weekend. This ridge begins to weaken as it moves eastward on
Sunday as an upper low attempts to move into the Ohio/Tennessee
Valley. We should stay dry through the short term as the surface
low remains far enough to the south of our area. Highs will be
on the increase this weekend with Saturday's highs rise into the
upper 80s across western Ohio, mid 70s in central Ohio, and low
70s across eastern Ohio and NW PA. By Sunday, highs in the low
to mid 80s will be common areawide with the exception of NW PA
with highs in the upper 70s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Upper low over the Ohio Valley may provide enough low level moisture
and upper level support to provide some shower/thunderstorm chances
during the long term period. Temperatures will gradually cool down
next week with highs starting in the mid to upper 80s on Monday with
highs in the upper 70s by Thursday.

&&

.AVIATION /00Z Friday THROUGH Tuesday/...
The main aviation concerns with this TAF update will be the
threat of severe convection through late this evening mainly
across north central Ohio possibly impacting CLE, FDY, and MFD
sites through 03z or 04z. Have TEMPO groups for those TAF sites
to highlight the timing of any convection impacting those
airports. A cold front will move through late this evening.
Generally VFR conditions are ahead of this cold front, outside
of any heavier convection. Behind the front, MVFR to low end
MVFR ceilings are expected to move in later tonight through
Friday morning or early afternoon. There is some potential for
IFR ceilings but have left the ceilings at 1000 feet for this
update. We may have to lower those ceilings with the next update
for early Friday morning across northwest Ohio and the
lakeshore TAF sites. Scattered light rain showers will be around
late tonight into Friday.

Winds will tend to out of the south or southwest ahead of the
low pressure system, eventually shifting to the west and then north
behind the low with the wind shift occurring between 03-08Z.
North to northwest winds will follow for much the later part of
the period on Friday. Some gusts up to 25 knots will be
expected.

Outlook...Scattered rain showers and non-VFR possible with lower
ceilings will linger into Friday across northern Ohio and into
Friday evening or night across NW Pennsylvania.

&&

.MARINE...
Low pressure and its associated cold front will move southeast
across the lake overnight tonight. High pressure then builds in
behind this low through the weekend. Light and southeasterly winds
ahead of the cold front become northerly at 10-15 knots by Friday
morning. Northerly flow remains over the lake until high pressure
takes hold over our area by late Saturday night and winds will
decrease and become light and variable through the rest of the
weekend. Easterly flow 10-15 knots then takes hold as we become
sandwiched between two low pressure systems.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...KEC
NEAR TERM...KEC/Griffin
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...Griffin
MARINE...Iverson
Hazardous weather outlook, Jun 15, 7:38 PM EDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
738 PM EDT Thu Jun 15 2023

LEZ144>147-164>167-OHZ009>013-017>021-027>031-162345-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Erie-Lorain-
Cuyahoga-Lake-Geauga-Hancock-Seneca-Huron-Medina-Summit-Wyandot-
Crawford-Richland-Ashland-Wayne-
738 PM EDT Thu Jun 15 2023

...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142-143-148-149-162-163-168-169-OHZ003-006>008-014-022-023-
032-033-036>038-047-089-PAZ001>003-162345-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Ashtabula Inland-Portage-
Trumbull-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
738 PM EDT Thu Jun 15 2023

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 15, 6:22 PM EDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
622 PM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     Tstm Wnd Dmg     4 WNW Harbor View       41.72N 83.52W
06/15/2023                   Lucas              OH   911 Call Center

            Multiple utility poles down and report of a
            roof blown off of a house in Washington
            Township. Time estimated via radar.

&&

Maines
Local storm report, Jun 15, 6:32 PM EDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
632 PM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Hail             2 NW Harbor View        41.71N 83.48W
06/15/2023  E2.50 inch       Lucas              OH   Public

            Report from mPING: Tennis Ball (2.50 in.).

&&

Maines
Local storm report, Jun 15, 6:37 PM EDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
637 PM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Hail             3 NW Harbor View        41.72N 83.48W
06/15/2023  M2.00 inch       Lucas              OH   Trained Spotter

&&

Maines
Local storm report, Jun 15, 6:56 PM EDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
656 PM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Hail             6 NNE Rocky Ridge       41.61N 83.17W
06/15/2023  M1.25 inch       Ottawa             OH   Trained Spotter

&&

Maines
Special weather statement, Jun 15, 7:13 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
713 PM EDT Thu Jun 15 2023

OHZ017-160000-
Hancock OH-
713 PM EDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of northern Hancock
County through 800 PM EDT...

At 713 PM EDT, Doppler radar was tracking a strong thunderstorm near
McComb, or 10 miles northeast of Ottawa, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Findlay, Fostoria, North Baltimore, McComb, Arcadia, Vanlue, Van
Buren, Bloomdale, Benton Ridge and Bairdstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4117 8358 4116 8342 4100 8342 4099 8346
      4097 8346 4099 8388 4117 8388
TIME...MOT...LOC 2313Z 268DEG 34KT 4109 8385

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Sefcovic
Special weather statement, Jun 15, 7:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
747 PM EDT Thu Jun 15 2023

OHZ006-017-018-160030-
Seneca OH-Wood OH-Hancock OH-
747 PM EDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of western Seneca,
southeastern Wood and northeastern Hancock Counties through 830 PM
EDT...

At 746 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Baltimore, or 11 miles north of Findlay, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tiffin, Fostoria, North Baltimore, Arcadia, Van Buren, New Riegel,
Bloomdale, Bettsville, Risingsun, Cygnet, Jerry City, West Millgrove,
Bairdstown, Bascom and Kansas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northwestern Ohio.

&&

LAT...LON 4130 8375 4127 8342 4125 8342 4126 8322
      4124 8301 4099 8307 4099 8312 4112 8378
TIME...MOT...LOC 2346Z 277DEG 32KT 4120 8367

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:02 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood43 min
Jun 15, 8:08 PM EDTAreal Flood AdvisoryCLEErie, Huron, Ottawa, Sandusky, Seneca4 hr
Jun 15, 8:09 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshland, Erie, Huron, Lorain, Medina, Richland and 1 more51 min
Jun 15, 8:30 PM EDTFlash Flood WarningCLEErie, Huron5 hr
Jun 15, 8:41 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEWayne79 min
Jun 15, 8:45 PM EDTSpecial Marine WarningCLE90 min
Jun 15, 8:48 PM EDTTornado WarningCLEAshland, Wayne42 min
Jun 15, 8:57 PM EDTSpecial Weather StatementCLEHuron48 min
Jun 15, 9:15 PM EDTAreal Flood AdvisoryCLEAshland, Wayne3 hr
Jun 15, 9:23 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Holmes, Morrow, Richland, Wayne67 min
Jun 15, 9:53 PM EDTSevere Thunderstorm WarningCLEHolmes, Stark, Wayne46 min
Jun 15, 10:07 PM EDTSpecial Weather StatementCLEKnox53 min
Jun 15, 10:08 PM EDTAreal Flood AdvisoryCLEAshland, Wayne2 hr
Jun 15, 11:02 PM EDTSpecial Weather StatementCLEKnox28 min
Jun 16, 4:06 AM EDTSmall Craft AdvisoryCLE18 hr
Jun 16, 4:07 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more18 hr

Nearby

Tornado Warnings in Ohio, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.